Alert archive / New York / River Flood Warnings in 2021
River Flood Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Jul 12, 2021, 9:22 AM EDT for Delaware County, New York. It took effect at Jul 12, 2021, 11:54 AM EDT. It was in force for 87 min.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 9:22 AM EDT (13:22 UTC)
- In effect from
- Jul 12, 2021, 11:54 AM EDT
- Expired
- Jul 12, 2021, 1:21 PM EDT
- In force
- 87 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 66 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Branch Delaware River at Walton (WALN6). The gauge peaked at 9.44 ft at Jul 12, 2021, 11:00 AM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01423000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
119
WGUS41 KBGM 121322
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
922 AM EDT Mon Jul 12 2021
...The National Weather Service in Binghamton NY has issued a Flood
Warning for the following rivers in New York...
West Branch Delaware At Walton affecting Delaware County.
For the West Branch Delaware River...including Walton...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
&&
NYC025-130130-
/O.NEW.KBGM.FL.W.0001.210712T1554Z-210713T2000Z/
/WALN6.1.ER.210712T1554Z.210712T1800Z.210713T1400Z.NO/
922 AM EDT Mon Jul 12 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for
the West Branch Delaware At Walton.
* Until tomorrow afternoon.
* At 8:45 AM EDT Monday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by 11 AM and
remain nearly steady around 9.6 feet through tonight.
* Impact...At 9.5 feet, minor low land flooding begins near the
gage. At 10.0 feet, the Fairgrounds begin to flood.
&&
LAT...LON 4219 7514 4215 7510 4207 7522 4209 7526
4211 7526
$$
JAB1 follow-up statement
075
WGUS81 KBGM 121721
FLSBGM
Flood Statement
National Weather Service Binghamton NY
121 PM EDT Mon Jul 12 2021
...The Flood Warning is cancelled for the following rivers in New
York...
West Branch Delaware At Walton affecting Delaware County.
NYC025-121830-
/O.CAN.KBGM.FL.W.0001.000000T0000Z-210712T1721Z/
/WALN6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
121 PM EDT Mon Jul 12 2021
...The Flood Warning for the West Branch Delaware At Walton has been
cancelled...
The Flood Warning is cancelled for
the West Branch Delaware At Walton.
* At 12:45 PM EDT Monday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Forecast...The river crested just below flood stage and will
continue to fall this afternoon. With more rainfall expected, the
river may rise again tonight, but should fall just below flood
stage at 9.2 feet.
&&
LAT...LON 4219 7514 4215 7510 4207 7522 4209 7526
4211 7526
$$
JABWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:17 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 7:17 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 717 AM EDT Mon Jul 12 2021 .SYNOPSIS... Warm and humid conditions are anticipated today through Wednesday with multiple chances of showers and thunderstorms. Localized flash flooding will possible with these repeating batches of rain. A few of the strongest storms could also contain gusty winds. && .NEAR TERM /THROUGH TONIGHT/... 715 AM Update... Oneida County NY still has Flash Flood Watch as response to earlier heavy rain finishes, but things are on the downswing. Sullivan County NY had a new line of convection blow up in the last couple hours, with locally excessive rain and a Flash Flood Warning; the rain is now leaving but the response continues. Previous discussion... We still have to contend with locally heavy rainfall early this morning for the NY Thruway counties, then attention turns to additional showers and thunderstorms for most of the area later today and again Tuesday. A Flash Flood Watch remains in effect this morning for Onondaga-Cortland-Chenango-Madison-Southern Oneida Counties, though there have also been issues with locally heavy rain in the last few hours for far northwestern Tompkins-southeastern Seneca-southern Cayuga counties where a Flash Flood Warning was needed. This is occurring as the warm front aloft is lifting to near the NY Thruway with a very moist atmosphere and forced ascent over the warm front courtesy of the right entrance region of a jet to our north. Precipitable water values are around 2 inches, and warm cloud depths are high; 13 kft or so. Very efficient rains have resulted; this on top of wet ground from our recent busy weather pattern. Things will slow down for a time later this morning, as jet support wanes. However, the surface warm front will settle near the NY Thruway and also kink back against the Catskills. Diurnal instability will manage to build south and west of the warm front this afternoon, for new clusters of showers and thunderstorms. With extensive clouds, Convective Available Potential Energy will likely not get as high as once feared, yet still several hundred to perhaps 1000 J/kg. This in a nearly moist-adiabatic environment will mean potential for locally heavy rain from any of the clusters. Shear will be modest, around 20-30 knots in the 3-6 km layer, which could also cause isolated strong gusts. Things will need to be watched closely where heavy rain has recently occurred, because it will not take much rain to cause additional problems. If a more organized threat becomes apparent, new Flash Flood Watches could be necessary. Highs will generally range from upper 60s-mid 70s north, near the warm front, to upper 70s-mid 80s central and south. Convection will gradually diminish with loss of diurnal heating this evening. However, a shortwave embedded within southwest flow aloft could generate new activity overnight. Again, with a very moist atmosphere and wet ground, things will need to be monitored closely for excessive rainfall/localized flooding. Muggy lows of mid 60s to lower 70s are figured. There will probably be a decent lull late tonight through midday Tuesday for most of the area, with ridging from an upper high just offshore of the Midatlantic coast providing some inhibition. However, new diurnal instability late in the day coupled with minor 500mb height falls just starting to sneak in ahead of our next upper wave approaching from the western Great Lakes, will likely cause new development for at least west of I-81 if not indeed most of the area. South-southwest flow aloft will also increase ahead of the incoming trough, thus enough shear and instability for isolated severe thunderstorms to be possible in addition to still needing to monitor for additional heavy rainfall on very sensitive soil. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... 245 AM Update Offshore upper level ridge breaks down Tuesday night into Wednesday as an upper level trough ejects from the central Great Lakes across the Northeastern US. Have some likely PoPs for t'storms Tuesday evening, then a brief break expected in the activity overnight into early Wednesday morning...although chance PoPs for showers linger up north, along the NY Thruway corridor along a remnant boundary. By Wednesday, model guidance has come into rather good agreement that a prefrontal trough will move into CNY/NE PA during the day. With ample moisture, instability and between 20-30 kts of shear we are advertising likely PoPs areawide for thunderstorms...perhaps starting in the morning west and moving into our central/eastern zones later in the day. PWATS are down slightly, but still around 1.60 - 1.75" therefore storms may produce heavy downpours, small hail and gusty winds. Outside of the showers/storms it will be partly sunny, warm and humid with highs in the low to mid-80s. The showers and storms should quickly exit east in the evening as a frontal boundary pushes through, shifting winds to the west- northwest. Expecting dry weather areawide after midnight, with a chance for patchy valley fog to develop as skies clear. Slightly cooler, with lows 60-65. Model guidance continues to advertise a likely dry day on Thursday, with subtle upper level ridging and a dry pocket of air at 700mb overhead. Slightly less humid, with dew points in the low to mid-60s by afternoon. Expect mostly sunny skies, light west winds and highs in the mid to upper 80s. Thursday night stays dry and mostly clear with lows back down in the 60s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... 245 AM Update The next upper level trough approaches the region Friday into Saturday. Still some uncertainty in the exact timing of surface fronts moving through. Right now, Friday is looking rather hot and humid out ahead of the boundary, with a chance for some pop up late day thunderstorms. With highs in the mid-80s to lower 90s and dew points back up around 70s...a few locations may be close to heat advisory criteria...but plenty of time to watch the trends on this. Upper level heights begin to fall by Saturday, but shower/storm chances will again depend on the exact timing and position of the surface front. For now stuck close to the blend of models (NBM) which gave high chance to likely PoPs areawide. This matches up well with the 00z operational GFS, but the 00z ECMWF would have things drier from Binghamton north and west. Broad upper trough or weak closed upper level low remains over the region Sunday into next Monday. Things should slowly dry out if the trough axis is east of us, and a drier northerly flow sets up. With that said, the NBM is still advertising some lower end chances for pop up showers both days, and for now the official forecast shows this as well. There are some timing and positional differences in the ensembles that will have implications on PoPs/Wx for this period. Otherwise, it will be partly sunny with seasonable temperatures and humidity levels. Overnight lows generally in the low to mid- 60s and highs 80-85. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... Shallow warm front with multiple batches of showers and embedded thunder has yielded plenty of restrictions for the NY terminals overnight, which will only gradually improve through the morning. KAVP meanwhile will be MVFR and temporarily improve to VFR. However, new clusters of showers and thunderstorms are anticipated. TEMPO groups have been added accordingly for KITH- KBGM-KELM-KAVP. There is a less of a chance at KSYR-KRME, but ceiling restrictions will be common, being north of the warm front. Ceilings restrictions are expected to redevelop areawide, with fuel alternate to IFR. Surface winds will tend to be variable or light east- southeast through the period; higher erratic gusts possible near any storms. Outlook... Tuesday through Wednesday...Busy pattern continues with multiple waves of showers/thunderstorms and restrictions. Wednesday night through Friday morning...Mainly VFR, but valley fog probable for late nights-early mornings at KELM. Friday afternoon through Friday night...Chance of showers and thunderstorms with associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...Flash Flood Watch until noon EDT today for NYZ037. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...MJM LONG TERM...MJM AVIATION...MDP
Hazardous weather outlook, Jul 12, 6:56 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 656 AM EDT Mon Jul 12 2021 NYZ009-015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-131100- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 656 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are possible through at least Wednesday. The combination of recent rainfall and daily showers and thunderstorms could result in flash flooding, especially in typical flood prone areas. A few storms may also be strong to severe with damaging winds and hail today through Wednesday. Remain weather aware and have multiple ways to receive warnings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ037-131100- Southern Oneida- 656 AM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are possible through at least Wednesday. The combination of recent rainfall and daily showers and thunderstorms could result in flash flooding, especially in typical flood prone areas. A few storms may also be strong to severe with damaging winds and hail today through Wednesday. Remain weather aware and have multiple ways to receive warnings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Jul 12, 7:00 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VENICE CENTER 42.74N 76.56W
07/12/2021 M3.35 INCH CAYUGA NY PUBLIC
24 HOUR TOTAL.
&&
MJMLocal storm report, Jul 12, 7:02 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
702 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 3 NNW ALPINE 42.36N 76.74W
07/12/2021 M1.90 INCH SCHUYLER NY TRAINED SPOTTER
18 HOUR STORM TOTAL.
&&
MJMLocal storm report, Jul 12, 7:03 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
703 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HEAVY RAIN 1 WNW JOHNSON CITY 42.13N 75.98W
07/12/2021 M3.16 INCH BROOME NY TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
MJMLocal storm report, Jul 12, 7:04 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
704 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HEAVY RAIN EMMONS 42.47N 75.01W
07/12/2021 M3.47 INCH OTSEGO NY CO-OP OBSERVER
24 HOUR TOTAL.
&&
MJMLocal storm report, Jul 12, 7:05 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
705 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HEAVY RAIN 1 NNW TIOGA TERRACE 42.06N 76.12W
07/12/2021 M2.46 INCH TIOGA NY NWS EMPLOYEE
24 HOUR TOTAL.
&&
MJMLocal storm report, Jul 12, 8:10 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SW MASONVILLE 42.24N 75.38W
07/12/2021 M1.47 INCH DELAWARE NY TRAINED SPOTTER
RAINFALL FROM LATE AFTERNOON TO THIS
MORNING. 6.17 INCHES FOR THE MONTH OF JULY
SO FAR.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:29 PM EDT | Areal Flood Advisory | BGM | Chenango, Delaware, Otsego | 51 min |
| Jul 11, 9:20 PM EDT | Flash Flood Warning | BGM | Chenango, Delaware, Otsego | 2 hr |
| Jul 12, 12:33 AM EDT | Areal Flood Advisory | BGM | Cayuga, Schuyler, Seneca, Tompkins | 3 hr |
| Jul 12, 1:11 AM EDT | Flash Flood Warning | BGM | Cayuga, Seneca, Tompkins | 3 hr |
| Jul 12, 1:41 AM EDT | Areal Flood Advisory | BGM | Cayuga, Cortland, Onondaga | 3 hr |
| Jul 12, 4:44 AM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| Jul 12, 5:16 AM EDT | Areal Flood Warning | BGM | Oneida | 3 hr |
| Jul 12, 5:22 AM EDT | Areal Flood Warning | BGM | Madison, Onondaga | 118 min |
| Jul 12, 5:31 AM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jul 12, 6:06 AM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Jul 12, 10:58 AM EDT | Flash Flood Watch | BGM | Broome, Chemung, Chenango, Delaware, Steuben, Sullivan and 1 more | 15 hr |
| Jul 12, 4:08 PM EDT | Areal Flood Advisory | BGM | Steuben | 30 min |
| Jul 12, 4:38 PM EDT | Flash Flood Warning | BGM | Steuben | 77 min |
| Jul 12, 4:50 PM EDT | Areal Flood Advisory | BGM | Steuben | 65 min |
| Jul 12, 5:12 PM EDT | Areal Flood Advisory | BGM | Broome, Chemung, Chenango, Tioga | 108 min |
| Jul 12, 5:19 PM EDT | Special Weather Statement | BGM | Broome | 41 min |
| Jul 12, 6:37 PM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Jul 12, 7:05 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 3 hr |
| Jul 12, 7:45 PM EDT | Tornado Warning | BGM | Delaware | 30 min |
Nearby
River Flood Warnings in New York, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.